Thunderstorm Wind, Eddy
- When
- June 19, 5:29 PM MST
- Where
- Eddy County, 6 mi S of Carlsbad
- Measured
- 56 kt (64 mph)
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.333, -104.233
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 19, 12:10 PM MST, 5 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 210 PM CDT WED JUN 19 2002 HIGH PRESSURE IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE IS FORECAST TO REMAIN OVER THE AREA THROUGH AT LEAST THIS WEEK. THIS SHOULD RESULT IN CONTINUED DRY WEATHER ACROSS THE CWFA. MODELS ARE IN AGREEMENT IN RETROGRADING THE 850 MB THERMAL RIDGE WESTWARD. THIS WILL RESULT IN A SLIGHT COOLING TREND ACROSS THE AREA THROUGH FRIDAY. THE STAGNANT...DRY WEATHER PATTERN IS EXPECTED TO PERSIST THROUGH THE FORECAST PERIOD. MAF 071/093/069/091 0000 LSA 071/092/068/090 0000 6R6 072/093/072/093 0000 MRF 063/088/062/087 ---- CNM 071/099/068/095 0000 .MAF... TX...NONE. NM...NONE. PV/03
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-200900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 300 PM CDT WED JUN 19 2002 .SYNOPSIS... UPPER LEVEL RIDGING WILL REMAIN OVER THE REGION INTO THURSDAY. A DRYLINE FEATURE NEAR THE GUADALUPE MOUNTAINS WILL MOVE LITTLE OVER THE NEXT DAY. MARGINAL ATMOSPHERIC INSTABILITY...SUFFICIENT MOISTURE...AND LIFT PROVIDED BY STRONG DAYTIME HEATING WILL RESULT IN ISOLATED SHOWER AND THUNDERSTORM DEVELOPMENT. .THUNDERSTORMS HAZARDS... ISOLATED THUNDERSTORMS WILL AFFECT AREAS OVER AND NEAR THE MOUNTAINS OF SOUTHWEST TEXAS...AND SOUTHEAST NEW MEXICO INTO EARLY WEDNESDAY EVENING. THUNDERSTORM ACTIVITY SHOULD DIMINISH AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED. BUT THE STRONGER STORMS COULD PRODUCE WIND GUSTS TO 50 MPH...BRIEF HEAVY RAINS...AND SMALL HAIL. SPOTTER ACTIVATION ANTICIPATED THIS EVENING INTO EARLY THURSDAY. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT http://www.srh.noaa.gov/maf BOYD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
531 PM CDT WED JUN 19 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0524 PM BARSTOW TX 1.75 IN HAIL
06/19/02 WARD REPORTED BY WARD
SHERIFFS OFFICE.NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-200900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 544 PM CDT WED JUN 19 2002 .SYNOPSIS... BROAD UPPER LEVEL RIDGING WILL REMAIN OVER THE REGION INTO THURSDAY. A DRYLINE FEATURE JUST EAST OF THE GUADALUPE MOUNTAINS WILL MOVE LITTLE OVER THE NEXT DAY. EAST OF THE DRYLINE...EXISTING ATMOSPHERIC INSTABILITY...SUFFICIENT MOISTURE...AND LIFT PROVIDED BY STRONG DAYTIME HEATING WILL RESULT WITH ISOLATED SHOWER AND THUNDERSTORM DEVELOPMENT. .THUNDERSTORMS HAZARDS... ISOLATED...TO SCATTERED THUNDERSTORMS WILL AFFECT AREAS OVER AND NEAR THE MOUNTAINS OF SOUTHWEST TEXAS...AND SOUTHEAST NEW MEXICO INTO EARLY WEDNESDAY EVENING. SOME OF THESE THUNDERSTORMS WILL ALSO AFFECT THE ADJACENT PLAINS...INCLUDING THE WESTERN PERMIAN BASIN AND SOUTHEAST NEW MEXICO PLAINS. THUNDERSTORM ACTIVITY SHOULD DIMINISH AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. SOME OF THESE STORMS COULD BECOME SEVERE. THE PRIMARY THREAT WILL BE HAIL TO ONE INCH IN DIAMETER AND WIND GUSTS TO 65 MPH. STRONG WINDS FROM THE STRONG OR SEVERE THUNDERSTORMS WILL CAUSE AREAS OF BLOWING DUST...REDUCING VISIBILITIES TO LESS THAN ONE HALF OF A MILE AT TIMES. EMERGENCY MANAGERS AND STORM SPOTTER GROUPS SHOULD STAY UP TO DATE WITH ON GOING STORM ACTIVITY. DUE TO ISOLATED SEVERE THUNDERSTORM COVERAGE...STORM SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT HTTP://WWW.SRH.NOAA.GOV/MAF BOYD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
605 PM CDT WED JUN 19 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM ALPINE TX 0.75 IN HAIL
06/19/02 BREWSTER REPORTED BY BREWSTER
SHERIFFS OFFICE.The national radar mosaic for the moment the first event began.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
A resident of this area of Lea County reported what he described as the "weirdest weather he has seen in the last 40 years." During the course of a one hour period, ten separate events of wind...each reaching as high as 60 mph occurred. Each of these events seemed to originate near a location called Antelope Ridge.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2002Every state in 2002This day in weather historyWarnings in New Mexico, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301990, 5301989, 5301991.